Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 54, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 2:15 PM PDT for Boundary County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 2:15 PM PDT (21:15 UTC)
- Expired
- Aug 10, 2006, 2:45 PM PDT
- In force
- 30 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Boundary County, ID
The radar
The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:15 PM PDT, 1 hour earlier.
Area forecast discussion, Aug 10, 1:15 PM PDT, 1 hour before
AREA FORECAST DISCUSSION ...CORRECTED... NATIONAL WEATHER SERVICE SPOKANE WA 115 PM PDT THU AUG 10 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... ISSUED AN UPDATE FOR THE REST OF THIS AFTERNOON AND TONIGHT. LINE OF CONVECTION FROM PRIEST LAKE TO ODESSA AT 20Z WAS MAKING A SLOW EASTWARD PROGRESSION AND WILL TRAVERSE THE NE PORTION OF THE FORECAST AREA OVER 20Z AND 03Z. EXPECTING SECOND AREA OF CONVECTION TO FIRE AHEAD OF TROF CURRENTLY CROSSING THE NORTH CASCADES. HI CAPES... GOOD DYNAMIC SUPPORT AND FULL SUNSHINE ARE COMING TOGETHER OVER THIS AREA. INCLUDED SMALL HAIL AND GUSTY WINDS ALONG WITH HIGH POPS ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH 03Z. JL && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 56 79 53 81 56 / 20 30 20 10 10 0 COEUR DALENE 82 54 77 49 80 51 / 20 40 30 20 10 0 PULLMAN 84 52 79 46 79 49 / 30 40 20 10 10 0 LEWISTON 91 62 88 58 88 59 / 20 50 10 10 10 0 COLVILLE 82 53 78 47 82 47 / 20 30 20 20 10 0 SANDPOINT 85 53 75 44 80 48 / 20 50 40 20 10 0 KELLOGG 84 55 79 47 81 51 / 20 60 40 20 10 0 MOSES LAKE 87 56 83 53 85 56 / 20 10 10 10 0 0 WENATCHEE 83 59 81 60 86 61 / 20 10 10 10 0 0 OMAK 83 56 82 53 87 56 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Aug 10, 1:57 PM PDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006
IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:51 AM PDT | Red Flag Warning | OTX | 12 hr | |
| Aug 10, 3:13 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 35 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 57 min |
| Aug 10, 1:17 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 58 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 27 min |
| Aug 10, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 21 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.